Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: K. A. Zhevlakov, A. M. Slin′ko, I. P. Shestakov and A. I. Shirshov
Title: Rings that are nearly associative
Additional book information: translated by Harry F. Smith, Academic Press, New York, 1982, xi + 371 pp., $6.00. ISBN 0-1277-9850-1.

References [Enhancements On Off] (What's this?)

  • 1. A. A. Albert, On Jordan algebras of linear transformations, Trans. Amer. Math. Soc. 59 (1946), 524-555. MR 16759
  • 2. A. A. Albert, A structure theory for Jordan algebras, Ann. of Math. (2) 48 (1947), 546-567. MR 21546
  • 3. A. A. Albert, Studies in modern algebra, Studies in Math., Vol. 2, Math. Assoc. Amer.; distributed by Prentice-Hall, Englewood Cliffs, N. J., 1963. MR 146228
  • 4. Georgia M. Benkart, The construction of examples of Lie-admissible algebras, Proceedings of the First International Conference on Nonpotential Interactions and their Lie-Admissible Treatment, Part A (Orléans, 1982), 1981/82, pp. 461–493. MR 659292
  • 5. Georgia M. Benkart and J. Marshall Osborn, Flexible Lie-admissible algebras, J. Algebra 71 (1981), no. 1, 11–31. MR 627422,
  • 6. H. Braun and M. Koecher, Jordan-Algebren, Springer-Verlag, Berlin and New York, 1966. MR 204470
  • 7. B. Brown and N. H. McCoy, Prime ideals in nonassociative rings, Trans. Amer. Math. Soc. 89 (1958), 245-255. MR 96713
  • 8. J. E. Humphreys, Introduction to Lie algebras and representation theory, Springer-Verlag, Berlin and New York, 1972. MR 323842
  • 9. N. Jacobson, Lie algebras, Interscience, New York and London, 1962. MR 143793
  • 10. N. Jacobson, Structure and representations of Jordan algebras, Amer. Math. Soc. Colloq. Publ., vol. 39, Amer. Math. Soc., Providence, R. I., 1968. MR 251099
  • 11. N. Jacobson, Lectures on quadratic Jordan algebras, Tata Inst. of Fundamental Research, Bombay, 1969. MR 325715
  • 12. N. Jacobson, Structure theory of Jordan algebras, Univ. of Arkansas Lecture Notes in Math., Fayetteville, Arkansas, 1981. MR 93531
  • 13. P. Jordan, J. von Neumann, and E. Wigner, On an algebraic generalization of the quantum mechanical formalism, Ann. of Math. (2) 35 (1934), no. 1, 29–64. MR 1503141,
  • 14. J. M. Osborn, Varieties of algebras, Advances in Math. 8 (1972), 163-369. MR 289587
  • 15. R. D. Schafer, An introduction to nonassociative algebras, Academic Press, New York, 1966. MR 210757
  • 16. Marvin L. Tomber, A short history of nonassociative algebras, Proceedings of the Second Workshop on Lie-Admissible Formulations (Sci. Center, Harvard Univ., Cambridge, Mass., 1979), Part A, 1979, pp. 1252–1387. MR 566537

Review Information:

Reviewer: J. Marshall Osborn
Journal: Bull. Amer. Math. Soc. 9 (1983), 121-127
American Mathematical Society